MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY HO POROUS SZ 8; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. ANTHOLOGY HO POROUS SZ 8; STAPLE, FIXATION, BONE
Model Number 71356108
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Implant Pain (4561)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, after a tha was performed on 2021, the patient experienced pain when walking and loosening of implant.The doctor stated that he may have to have corrective surgery.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the attached adverse event was reviewed.However, smith and nephew has not received the device/adequate clinical documentation to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case for may be re-opened further evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for total hip systems revealed that loosening has been identified as a adverse event in primary and revision surgery and may lead to implant failure and revision surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, after a tha was performed on (b)(6) 2016, the patient experienced pain when walking and loosening of implant.The doctor stated that he may have to have corrective surgery.Current health status of patient is unknown.

Brand Name
ANTHOLOGY HO POROUS SZ 8
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13620552
Report Number1020279-2022-00902
Device Sequence Number11010650
Product Code JDR
UDI-Device Identifier03596010567901
UDI-Public03596010567901
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Model Number71356108
Device Catalogue Number71356108
Device Lot Number16CM02767
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer03/09/2022
03/23/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date03/21/2022
03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71303612, COCR 12/14 FEM HEAD 36MM12, 14MM16760; 71335558, R3 3HOLE ACET SHELL 58MM, LOT 16AW17815; 71336958, R30DEG4 XLPE ACET LNR 36X58MM, 07LM05416
Outcome Attributed to Adverse Event Other;
Patient SexUnknown